Alert archive / Texas / Special Marine Warnings in 2021

Special Marine Warning 76, NWS Brownsville, TX

October 1, 2021

NWS Brownsville, TX issued this special marine warning at Oct 1, 2021, 4:11 AM CDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2021, 4:11 AM CDT (09:11 UTC)
Expired
Oct 1, 2021, 4:49 AM CDT
In force
38 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special marine warning went out at Oct 1, 1:53 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 1, 1:53 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
153 AM CDT Fri Oct 1 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The conv from yesterday has dissipated inland with
maritime conv continuing to fire near the coast and offshore. The
00Z BRO sounding continues to show a very moist and unstable
airmass in place over the RGV with a PWAT of 2.25 inches and an
MUCAPE of 3761 J/KG. So believe that the break in the conv will be
pretty short lived this morning with VFR prevailing in the short
term. Later this morning, expect the conv to redevelop inland as
the closed 500 mb west of TX edges eastwards and the high
PWAT/CAPE environment persists over the region. Also believe that
conv will be enhanced by daytime heating and lingering left over
surface boundaries from the conv on Thurs. The timing of the conv
will be the main problem for aviation concerns. Will mention the
better potential for MVFR ceilings from TSRA mainly later this
morning into the afternoon hours for all 3 RGV airports.

&&

.PREV DISCUSSION... /issued 656 PM CDT Thu Sep 30 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Confidence is low for the development of showers and
thunderstorms this evening near the airports. Better chances for
convective development will happen overnight into early tomorrow
morning and prevail for most of the day on Friday. Southeasterly
winds die down overnight and then increase again by late morning
with gusts up to 20 kts. VFR conditions will be expected through
the period with MVFR possible due to low ceilings and heavy
showers.

PREV DISCUSSION... /issued 300 PM CDT Thu Sep 30 2021/

SHORT TERM (Tonight through Friday Night):Satellite and radar images
indicate that the convection to the northeast of the CWA this
afternoon appears to be backbuilding across the middle Texas coast
and if that trend continues then it is possible we could see showers
and thunderstorms develop across the coastal sections later this
afternoon into early this evening similar to yesterday's outflow
driven strong storms across the lower Texas coast. The 250mb jet
stream across northern Mexico and southwest Texas will continue to
move northeastward tonight ahead of the 500mb low/trough across the
southwest United States/northwest Mexico. This will continue to be
the main driving force for rain chances tonight into Friday. With
precipitable water values near two inches across the coastal
sections of deep south Texas...the potential for heavy rainfall with
thunderstorms will continue with rain chances through the short term
forecast period. There is a marginal risk of excessive rainfall
across the lower Texas coast for the rest of day 1 and a marginal
risk of excessive rainfall across the Rio Grande Valley for day 2.
Will word heavy rainfall with thunderstorms tonight through Fri
night as a result. GFS/NAM/ECMWF POP guidance is in good agreement
as far as rain chances Friday so confidence is high that most of the
area will see rain but confidence remains low on rainfall amounts
and location. Isolated rainfall amounts of 1 to 2 inches is possible
especially after 2.33 inches fell at South Padre Island/Brownsville
International airport early this morning. Cannot rule out some minor
nuisance flooding with these rainfall amounts but flash flooding is
unlikely with the lack of rainfall across the CWA (3 to 4 inches
below normal for rainfall for the month of September). NBM
temperature MOS guidance looks reasonable so expect slight above
normal temperatures tonight and Fri night with near normal
temperatures on Friday.

LONG TERM (Saturday through Thursday):Upper trough over Midwest
at the beginning of the weekend is shown to cutoff and drift
south, spinning and meandering anywhere from eastern Oklahoma to
the Gulf South States Sunday through next week. A weak cold front
over Central Texas Saturday takes its sweet time moving south
possibly working off the lower Texas coast Sunday night or Monday
morning as the low works its way into the Ohio/Tennessee Valley.
A secondary front/trough is progged by both the GFS/ECMWF to move
off the lower coast late Tuesday or early Wednesday with a
stronger shortwave rotating around the base of projected upper
low. In advance of the first front (weekend) rain chances remain
elevated with plenty of deep layered moisture while temperatures
and overall conditions remain warm and humid. Rain chances begin
a rapid diminishing trend Monday as mid-upper level winds turn
northwest and drier air begins to filter into the region. The
secondary front/trough Tue/Wed ends the chance of rain with a
deeper drier northwest flow developing with our region in between
the upper low over the Gulf South States and a building ridge over
West Texas.

High temperatures behind the second front do not change much due
to the Pacific (drier) nature of the front with upper 80s to lower
90s expected. Overnight lows next week will however, will be much
more comfortable due to the drier airmass allowing minimums
dipping into the low to mid 60s and can not rule out a few
northern locations in the upper 50s Wednesday morning.

MARINE:(Now through Friday night): Seas were near 5 feet with south
winds near 14 knots at buoy020 at 1:30 pm this afternoon. Light to
moderate southeast winds will prevail across the coastal waters
tonight into Friday. Seas will be higher briefly tonight into Friday
with convectively driven winds. Scattered to numerous showers and
thunderstorms will develop across the coastal waters tonight through
Fri night as the 500mb low/trough across the southwest United States
continues to provide unsettled weather across south Texas and the
western Gulf of Mexico.

(Saturday through Tuesday): Broad surface high across the
Gulf and a weak cold front slowly approaching the Texas coast over
the weekend weakens the pressure gradient along the lower Texas
coast. The front is expected to move offshore sometime Monday with a
weak to moderate north to northeast flow developing.  Not
anticipating Small Craft Advisory conditions however, some exercise
caution conditions are possible in wake of the front Monday night.
Scattered showers and thunderstorms remain in the forecast through
the weekend tapering  off with the frontal passage.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  76  89  75 /  70  30  40  30
BROWNSVILLE          90  77  92  76 /  70  30  50  40
HARLINGEN            89  74  91  74 /  70  30  40  30
MCALLEN              90  75  91  74 /  70  30  40  30
RIO GRANDE CITY      94  74  94  73 /  70  40  50  40
SOUTH PADRE ISLAND   85  82  85  80 /  70  30  50  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...60-Speece
Long Term/Upper Air...55-Adams
Hazardous weather outlook, Sep 30, 4:14 PM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
414 PM CDT Thu Sep 30 2021

TXZ248>257-351-353-012115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
414 PM CDT Thu Sep 30 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

Scattered showers and thunderstorms are expected today. Locally
heavy rainfall, producing nuisance flooding in low-lying and
poorly-draining areas, is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Friday through Saturday
and then again on Monday night into Tuesday.

Scattered to numerous showers and thunderstorms are forecast
Friday through Sunday. Locally heavy rainfall, producing nuisance
flooding in low-lying and poorly-draining areas, is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-012115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
414 PM CDT Thu Sep 30 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:14 PM CDTSpecial Weather StatementBROBrooks16 min
Sep 30, 7:16 PM CDTAreal Flood AdvisoryBROBrooks3 hr
Sep 30, 7:23 PM CDTAreal Flood AdvisoryBROBrooks, Kenedy3 hr
Sep 30, 7:28 PM CDTSpecial Weather StatementBROBrooks, Jim Hogg47 min
Sep 30, 7:59 PM CDTAreal Flood AdvisoryBROBrooks2 hr
Sep 30, 8:14 PM CDTSpecial Weather StatementBROBrooks, Jim Hogg31 min
Sep 30, 8:44 PM CDTSpecial Weather StatementBROJim Hogg31 min
Sep 30, 9:10 PM CDTAreal Flood AdvisoryBROBrooks95 min
Sep 30, 9:38 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg52 min
Oct 1, 3:28 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Willacy19 hr
Oct 1, 5:10 AM CDTSpecial Marine WarningBRO35 min
Oct 1, 5:46 AM CDTSpecial Marine WarningBRO59 min
Oct 1, 9:14 AM CDTSpecial Marine WarningBRO31 min
Oct 1, 10:04 AM CDTSpecial Marine WarningBRO26 min
Oct 1, 10:06 AM CDTSpecial Marine WarningBRO39 min
Oct 1, 10:48 AM CDTSpecial Weather StatementBROCameron42 min
Oct 1, 11:20 AM CDTAreal Flood AdvisoryBROCameron3 hr
Oct 1, 11:29 AM CDTSpecial Weather StatementBROCameron46 min
Oct 1, 11:48 AM CDTSpecial Marine WarningBRO42 min
Oct 1, 12:07 PM CDTSpecial Weather StatementBROCameron23 min
Oct 1, 12:19 PM CDTAreal Flood AdvisoryBROKenedy5 hr
Oct 1, 12:23 PM CDTSpecial Marine WarningBRO37 min
Oct 1, 12:38 PM CDTSpecial Marine WarningBRO37 min
Oct 1, 12:49 PM CDTSpecial Weather StatementBROKenedy26 min
Oct 1, 1:14 PM CDTSpecial Marine WarningBRO31 min
Oct 1, 1:29 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy4 hr
Oct 1, 2:00 PM CDTAreal Flood AdvisoryBROWillacy4 hr
Oct 1, 2:18 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy5 hr
Oct 1, 2:34 PM CDTSevere Thunderstorm WarningBROWillacy26 min
Oct 1, 3:05 PM CDTFlash Flood WarningBROKenedy, Willacy3 hr
Oct 1, 3:18 PM CDTAreal Flood AdvisoryBROHidalgo2 hr
Oct 1, 3:24 PM CDTSpecial Weather StatementBROWillacy36 min
Oct 1, 3:40 PM CDTSpecial Marine WarningBRO65 min
Oct 1, 3:59 PM CDTAreal Flood AdvisoryBROWillacy2 hr
Oct 1, 3:59 PM CDTSpecial Weather StatementBROCameron31 min
Oct 1, 4:09 PM CDTSpecial Weather StatementBROCameron51 min
Oct 1, 4:21 PM CDTSpecial Marine WarningBRO39 min
Oct 1, 4:24 PM CDTFlash Flood WarningBROCameron111 min
Oct 1, 4:27 PM CDTSevere Thunderstorm WarningBROCameron20 min
Oct 1, 4:37 PM CDTSpecial Marine WarningBRO23 min
Oct 1, 4:52 PM CDTFlash Flood WarningBROCameron2 hr
Oct 1, 4:52 PM CDTSpecial Weather StatementBROCameron38 min
Oct 1, 5:05 PM CDTSevere Thunderstorm WarningBROCameron40 min
Oct 1, 5:09 PM CDTFlash Flood WarningBROCameron119 min
Oct 1, 5:12 PM CDTFlash Flood WarningBROCameron3 hr
Oct 1, 5:30 PM CDTFlash Flood WarningBROCameron3 hr
Oct 1, 5:39 PM CDTSpecial Weather StatementBROCameron51 min
Oct 1, 5:42 PM CDTFlash Flood WarningBROCameron87 min
Oct 1, 5:48 PM CDTAreal Flood WarningBROHidalgo87 min
Oct 1, 6:08 PM CDTFlash Flood WarningBROCameron2 hr
Oct 1, 6:54 PM CDTSpecial Marine WarningBRO17 min

Nearby

Special Marine Warnings in Texas, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.